- Your Heart
- Ask Dr. T
- Heart Healthy Living
- About Us
- Contact Us
Fast heart beats, dizziness and chest pains in a young boy
From what you have told me these symptoms are not benign. You are correct that your son needs urgent evaluation with repeat tests of all the studies done before.
Click on these links to learn more about
1. A variety of underlying cardiac conditions, including coronary artery disease, cardiomyopathy, mitral valve prolapse, etc.
2. Abnormal levels of electrolytes (minerals) in the blood. Decreased potassium and/or magnesium are the most common associated abnormalities of electrolytes. Both may be caused by the use of diuretics (water pills), among other reasons.
3. There are unusual congenital (familial) causes of ventricular arrhythmias.
4. Abnormal conditions such as increased thyroid hormones, and others.
5. Toxins, including alcohol.
6. Stimulants such as
Caffeine Nicotine and/or Cocaine can cause serious ventricular arrhythmias.
Some over-the-counter medications and herbal/natural formulations contain important stimulants
7. Infection, inflammation or degeneration of the heart muscle.
8. Infections at other sites in the body.
9. They are often worse with lack of sleep, or stress.
10. There are also other causes.
Meanwhile, keep him away from any exertion and avoid stimulants.
The first thing to find out is whether his heart is healthy otherwise, so he needs to have some blood tests (including Thyroid), an EKG and 24 hour monitoring. That will determine the basics.
If your son still has symptoms, you should ask for him to be seen now, go to the ER or ask for another cardiologist.
Just remember however that for most the outcome is that everything is fine!
Hope this helps,
Ask Doctor T. Blog
I have been advised by my primary physician to schedule a cardiac catherization and possible stent placement procedure after having a Nuclear Stress Test with the following "Findings:
The study quality is excellent. There is no transient LV ischemic dilatation noted. The left ventricular...
I have a friend with internal defibulator. can I perform cpr and is it possible for me to get shocked if the debibulator is going off?